Cookie Notice

This site uses cookies. By continuing to browse this site, you are agreeing to our use of cookies. Review our cookies information for more details.

OK

Q:

3/30/2021
I recently saw a 41 year-old woman who was seen in the emergency room after what seemed like a syncopal episode. She received IV Reglan, Toradol, and Benadryl and immediately developed shortness of breath that was treated with oxygen. Epinephrine was not administered. There were no hives or swelling. She currently takes Aleve on a daily basis and has no asthma or sinus disease. I'm wondering your thoughts as to the most likely culprit? I'm suspecting Toradol.
 

A:

The underlying condition that she received therapy with intravenous metoclopramide, ketorolac, and diphenhydramine needs to be considered. Syncope can happen with any injection and all three of these medications may cause sedation.

I hope this information is helpful for you and your patient.

Eric Macy, MD, MS, FAAAAI

 

Close-up of pine tree branches in Winter Close-up of pine tree branches in Winter